Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 16, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jun 7, 2006, 4:23 PM MST for Pima County, Arizona. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2006, 4:23 PM MST (23:23 UTC)
- Expired
- Jun 7, 2006, 5:00 PM MST
- In force
- 37 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 37 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 1:39 PM MST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.4 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2617 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 072325 SVRTWC AZC019-080000- /O.NEW.KTWC.SV.W.0016.060607T2323Z-060608T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 423 PM MST WED JUN 7 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA THIS INCLUDES THE SOUTH AND SOUTHWEST PORTIONS OF THE CITY OF TUCSON * UNTIL 500 PM MST * AT 416 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF SAHUARITA...OR JUST SOUTH OF TUCSON INTERNATIONAL AIRPORT. THIS STORM WAS MOVING NORTHWEST AT 25 MPH. THIS STORM WILL ALSO PRODUCE AREAS OF BLOWING DUST * THE SEVERE THUNDERSTORM WILL BE NEAR... TUCSON BY 445 PM MST LAT...LON 3194 11095 3204 11078 3227 11098 3215 11115 $$ WEATHER.GOV/TUCSON JRG
2 follow-up statements
000 WWUS55 KTWC 072347 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 446 PM MST WED JUN 7 2006 AZC019-080000- /O.CON.KTWC.SV.W.0016.000000T0000Z-060608T0000Z/ PIMA AZ- 446 PM MST WED JUN 7 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MST FOR EAST CENTRAL PIMA COUNTY... AT 439 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM NEAR THE TUCSON INTERNATIONAL AIRPORT CAPABLE OF PRODUCING NICKEL SIZE HAIL. AREAS OF BLOWING DUST IS ALSO POSSIBLE WITH THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MST WEDNESDAY EVENING FOR SOUTHEASTERN ARIZONA. LAT...LON 3194 11095 3204 11078 3227 11098 3215 11115 $$ WEATHER.GOV/TUCSON
000 WWUS55 KTWC 080001 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 500 PM MST WED JUN 7 2006 AZC019-080010- /O.EXP.KTWC.SV.W.0016.000000T0000Z-060608T0000Z/ PIMA AZ- 500 PM MST WED JUN 7 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PIMA COUNTY EXPIRED AT 500 PM MST... AT 455 PM MST...TUCSON DOPPLER RADAR INDICATED THAT THE STORM OVER SOUTHERN PART OF TUCSON HAS WEAKENED TO BELOW SEVERE LEVELS. PEA SIZE HAIL...BRIEF HEAVY RAIN AND WIND GUSTS TO 40 MPH WILL STILL ACCOMPANY THIS STORM THROUGH 6 PM. MOVEMENT IS TO THE NORTH AROUND 15 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MST WEDNESDAY EVENING FOR SOUTHEASTERN ARIZONA. LAT...LON 3194 11095 3204 11078 3227 11098 3215 11115 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:15 PM MST, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 7, 2:15 PM MST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
215 PM MST WED JUN 7 2006
.SYNOPSIS...A LOW PRESSURE SYSTEM OVER SOUTHERN CALIFORNIA WILL
PROVIDE A MOIST SOUTHEAST FLOW INTO THURSDAY. THIS MOIST FLOW WILL
BRING SCATTERED THUNDERSTORMS TO SOUTHEAST ARIZONA TONIGHT. THE
STRONGER THUNDERSTORMS WILL PRODUCE DAMAGING WIND AND HAIL THIS
EVENING. MOISTURE WILL REMAIN IN PLACE THURSDAY FOR A CONTINUED
CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY DURING THE AFTERNOON AND
EVENING. A DRIER SOUTHWESTERLY FLOW ALOFT WILL DEVELOP OVER THE
REGION WITH THE CHANCE OF THUNDERSTORMS ENDING BY THE WEEKEND.
&&
.DISCUSSION...KEMX WSR-88D DETECTED SCATTERED STRONG ECHOES ACROSS
MUCH OF SE AZ AT 2105Z. CELLS WERE MOVING NNWWD AROUND 15-20 KTS.
ADDITIONAL STRONG ECHOES WERE OVER EXTREME NE SONORA. SPECIAL 07/18Z
KTUS SOUNDING SHOWED VERY STEEP LOW/MID LEVEL LAPSE RATES IN EXCESS
OF 8 DEG C/KM AND DOWNDRAFT CAPE VALUES OF AROUND 1700 J/KG AS NOTED
IN SWOMCD. THUS THERMODYNAMIC PROFILE SUPPORTED STRONG OR SEVERE
WIND GUSTS WITH SOME THUNDERSTORMS THIS EVENING. BULK OF SHOWERS/
THUNDERSTORMS EXPECTED AT THIS TIME TO END SOMETIME BETWEEN
MIDNIGHT-DAYBREAK THUR.
ANOTHER FAIRLY ACTIVE DAY ON TAP THUR AS MOIST SELY/SLY FLOW
CONTINUES AROUND UPPER HIGH OVER CENTRAL CONUS PLAINS AND TROUGH
OVER THE SRN CA COAST. FLOW ALOFT PROGGED TO BECOME INCREASINGLY
SWLY ON FRI IMPORTING DRIER AIR ACROSS WRN/CENTRAL PIMA COUNTY.
HOWEVER MOISTURE SHOULD BE SUFFICIENT FOR LOW-GRADE POPS TUCSON
VICINITY EWD FRI AFTERNOON/EVENING. GRADUAL DECREASE IN TSTMS SAT
WITH SLIGHT CHANCE POPS STILL WARRANTED FAR ERN MOUNTAINS. INHERITED
GRIDDED DATA FIELDS DEPICTED DRY FORECAST AREAWIDE SAT NIGHT-TUE AND
OPTED TO MAINTAIN THIS SCENARIO FOR NOW...ALTHOUGH DEEPER MOISTURE
PROGGED TO BE CLOSE TO AZ/NM BORDER.
DAYTIME MAX TEMPS THUR WILL BE CLOSE TO NORMAL FOR EARLY JUNE.
SLIGHTLY WARMER FRI WITH DAYTIME MAX TEMPS DURING THE SAT-WED PERIOD
TRENDING CLOSE TO...OR SLIGHTLY ABOVE...SEASONAL NORMALS FOR EARLY
JUNE.
&&
.FIRE WEATHER...HIGH PRESSURE OVER THE CENTRAL ROCKIES AND A LOW
PRESSURE TROUGH OVER NORTHERN BAJA CALIFORNIA WILL BRING DEEP
MOISTURE INTO SOUTHEAST ARIZONA THROUGH THURSDAY. THIS WILL MAINTAIN
A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS INTO THURSDAY. SOME
STORMS TONIGHT WILL BE A FAIRLY WET...WITH GUSTY AND ERRATIC WINDS
NEAR ANY THUNDERSTORMS THAT DO OCCUR. DRIER CONDITIONS ARE EXPECTED
AREAWIDE BY LATE IN THE WEEKEND AND EARLY NEXT WEEK ALONG WITH
SEASONALLY WARM DAYTIME TEMPERATURES.
&&
.AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS. EXPECT WIND VRB20G50KTS ASSOCIATED WITH STRONG TSTMS
KTUS VICINITY UNTIL 08/03Z.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL
08/03Z (8 PM MST) AZZ019-029>035.
&&
BF
WEATHER.GOV/TUCSONHazardous weather outlook, Jun 7, 10:55 AM MST, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1055 AM MST WED JUN 7 2006 AZZ019-029>035-081400- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1055 AM MST WED JUN 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS IS ON TAP THIS AFTERNOON AND EVENING AS A VERY MOIST SOUTHEAST FLOW PREVAILS OVER SOUTHEAST ARIZONA. THE GREATEST PROSPECT OF THUNDERSTORMS IS EXPECTED TO BE FROM THE TUCSON AREA EASTWARD...OR ACROSS GRAHAM... GREENLEE...COCHISE AND EASTERN PIMA COUNTIES...WHERE THE DEEPEST MOISTURE EXISTS. SOME OF THE STRONGER THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING LOCALLY DAMAGING WINDS AS WELL AS LARGE HAIL. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS WESTERN AND CENTRAL PIMA COUNTY LATE THIS AFTERNOON AND TONIGHT. THE LOSS OF DAYTIME HEATING WILL MEAN THAT THUNDERSTORMS WILL DECREASE IN COVERAGE AND INTENSITY AFTER SUNSET...THOUGH SOME SHOWERS AND THUNDERSTORMS MAY YET BE ONGOING AFTER MIDNIGHT AND TOWARD DAYBREAK THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY... MAINLY DURING THE AFTERNOON AND EVENING. A DECREASE IN SHOWERS AND THUNDERSTORMS IS ON TAP FRIDAY...THEN DRIER AIR SPREADING INTO THE REGION WILL BRING AN END TO THUNDERSTORM DEVELOPMENT BY LATE IN THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 7, 2:52 PM MST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
252 PM MST WED JUN 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 12 E TUCSON 32.20N 110.69W
06/07/2006 E0.75 INCH PIMA AZ PUBLIC
&&
SCHAFFNERThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 5:24 PM MST | Dust Storm Warning | TWC | 96 min | |
| Jun 6, 5:34 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 41 min |
| Jun 7, 1:51 PM MST | Severe Thunderstorm Warning | TWC | Pima | 39 min |
| Jun 7, 2:30 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 60 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.